top of page

Two weeks before CDC alerted public, CDC confirms vaccine-related death





A patient who died of blood clotting after receiving the COVID-19 vaccine that was associated with an increased risk of blood clotting was notified by the Centers for Disease Control and Prevention two weeks after the death occurred, newly obtained emails show.



An individual with TTS typically has low platelet counts and blood clots as a result of thrombosis with thrombocytopenia syndrome.



After six women experienced TTS after receiving vaccination from Johnson & Johnson (J&J) subsidiary Janssen and three died, authorities recommended a nationwide pause on using the vaccine in April 2021. The vaccine was deemed safe and effective again after the pause was lifted.



CDC later reported that five additional deaths occurred before Aug. 31, 2021, even though the condition remained largely unknown in the months that followed. According to Shimabukuro's single update, five deaths had been reported through mid-October 2021.



One day after Shimabukuro confirmed the ninth death, his message was forwarded by Dr. Amanda Cohn, another CDC official, to CDC Director Dr. Rochelle Walensky.



25 June 2022

Comments


Top Stories

bottom of page